Georgia, 2004Damaging Wind in Georgia, February 6, 2004
February 6, 2004 · NWS TAE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Feb 6, 2:35 PM EST, 31 minutes earlier.
Area forecast discussion, Feb 6, 2:35 PM EST, 31 minutes before
AREA FORECAST DISCUSSION...CORRECTED PRELIM NUMBERS
NATIONAL WEATHER SERVICE TALLAHASSEE FL
235 PM EST FRI FEB 6 2004
...A TORNADO WATCH IS IN EFFECT FOR CENTRAL GA AND THE FL BIG BEND
UNTIL 7 PM...
.CURRENTLY...LINE OF STORMS CONTINUES TO MAKE ITS WAY ACROSS THE CWA
THIS AFTERNOON. A SLIGHT RISK FOR SEVERE WEATHER STILL EXISTS THIS
EVENING WITH THIS SYSTEM. WINDS ARE SOUTHERLY AND GUSTY ACROSS MUCH
OF THE CWA AHEAD OF THE FRONT. SEAS ARE UP TO 7 TO 8 FT IN THE
OFFSHORE WATERS.
&&
.SHORT TERM...FRONT IS DRAPED FROM THE OHIO RIVER VALLEY SOUTH INTO
TN, AL AND THROUGH THE FL PANHANDLE INTO THE GULF. A COOL WEDGE
CONTINUES TO RETREAT ALONG THE EAST COAST. RAIN SHOULD BE TAPERING
OFF FROM WEST TO EAST THIS EVENING...HOLDING ON LONGEST FOR THE
EASTERN BIG BEND LATE TONIGHT. THE LINE OF STORMS SHOULD CONTINUE TO
PRODUCE STRONG GUSTY WINDS AND FREQUENT LIGHTNING. BOTH THE ETA AND
GFS HAVE THIS FRONT PASSING OUT OF THE REGION OVERNIGHT AND INTO THE
CENTRAL FLORIDA. BEHIND THE FRONT STRONG NORTHWEST WINDS WILL
CONTINUE OVER THE AREA. SKIES SHOULD BEGIN TO CLEAR UP TOMORROW AND
MAX TEMPS SHOULD ONLY REACH THE 50S. AS WITH PREVIOUS FRONTAL
PASSAGES NO SIGNIFICANT WEATHER IS EXPECTED FOR THE START OF THE
WEEK. MIN TEMPS WILL RETURN TO FREEZING SATURDAY NIGHT FOR MOST OF
THE CWA AS HIGH PRESSURE BUILDS INTO THE EAST.
&&
.MARINE FORECAST...WINDS AND SEAS CONTINUE AT OR ABOVE SMALL CRAFT
ADVISORY CRITERIA AND WILL CONTINUE AT THOSE LEVELS THROUGH
SATURDAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE
WATERS ALONG WITH GUSTY WINDS THIS AFTERNOON AND EVENING.
&&
.FIRE WEATHER...NO CONCERNS FOR THIS AFTERNOON...BUT AS DRIER AIR
FILTERS INTO THE AREA TOMORROW AND SUNDAY...RFW CRITERIA MAY BE MET.
&&
.EXTENDED FORECAST...THE START OF THE WORK WEEK WILL CONTINUE DRY
COOL CONDITIONS AS HIGH PRESSURE MOVES OVER THE SOUTHEAST. BY
TUESDAY MORNING...RAIN CHANCES WILL BE INCREASING AS A FRONT PUSHES
SLOWLY THROUGH THE REGION. RAIN SHOULD BE CLEARING LATE ON
WEDNESDAY. TEMPS WILL MODERATE SOME FOR MID WEEK...BUT THEN COOLING
OFF FOR THE FINISH OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TLH 45 55 28 57 / 40 00 00 00
PFN 44 54 33 55 / 20 00 00 00
DHN 40 51 28 53 / 20 00 00 00
ABY 42 51 27 54 / 30 00 00 00
VLD 47 56 39 56 / 50 00 00 00
CTY 52 58 30 57 / 70 00 00 00
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...TORNADO WATCH UNTIL 7 PM EST FOR ZONES GAZ156-161
GAZ145-148, GAZ127-131.
FL...TORNADO WATCH UNTIL 7 PM EST FOR ZONES FLZ014-19, FLZ026-29,
FLZ034.
SMALL CRAFT ADVISORY ALL MARINE ZONES.
RED FLAG WARNING SATURDAY AFTERNOON ALL AREAS EXCEPT IMMEDIATE
COAST.
&&
BOLINSKI
PREVIOUS DISCUSSION.************************************************
.SYNOPSIS...CLOUDY WITH RAIN AND TSTMS SPREADING E/NE. WINDS S 13-22
MPH WITH GUSTS ABOVE 30 MPH.
LOOKS LIKE INCREASINGLY ACTIVE WX SCENARIO. AT UPR LEVELS...
POSITIVELY TILTED TROFF ACROSS SRN PLAINS TO MOVE RAPIDLY EWD TODAY
WITH JET AROUND BASE AND EJECTING NEWD AS INDICATED BY JET STREAK
CLEARLY SEEN OF H2O SATELLITE. AT SURFACE...WEAK SFC LO SCNTRL ALA
WITH STRONG COLD FRONT EXTENDING SWWD THRU CNTRL GULF AND WARM FRONT
EAST THRU SRN ALA-GA. NORTH OF WARM FRONT REMAINS COLD WEDGE. OF
GREATER CONCERN IS STRONG NE-SE SQUALL LINE FROM N GA/ALA BORDER
SWWD THRU PENSACOLA AND INTO GULF. SQUALL MOVING EWD AROUND 15-20
MPH WITH SHOWERS AND TSTMS RACING NE 30-40 MPH. RAINFALL AMOUNTS 1-2
INCHES PER HOUR AND GUSTY WINDS ESPECIALLY ACROSS SRN TAIL ALTHO
RAIN AMOUNT DECREASING AT IT MOVES EWD.
STRONG SLY LLVL JET CONTS IN WARM SECTOR AHEAD OF PARENT FRONT
ALLOWING FOR INCREASG GULF INFLO AND DEW POINTS IN MID-UPR 60S.
FACTORS IN PLAY ARE AMPLE CLOUDS AND MARGINAL LAPSE RATES LIMITING
CAPE AND WIDESPREAD SEVERE WX VS AMPLE MOISTURE..DEEP (STG VERTICAL)
SHEAR..H85 JET 40-50 KT AND LOW LEVEL HELICITY 3-400 M2/S2 AND LIS
-1 TO -3. OVERNIGHT LINE OF CONVECTION ACROSS MS/ALA WEAKENED
SOMEWHAT AS IT MOVED EWD. CURRENTLY UPSTREAM REPORTS INDICATE MOST
STORMS REMAIN ELEVATED...HOWEVER AS STORMS MOVE EWD INTO MORE
UNMODIFIED AIR...INCREASG INSTABILITY AND GULF MOISTURE (AND DESPITE
WEAK LARGE SCALE FORCING)...STORMS SHOULD BECOME MORE SURFACE BASED
AND STRONGER. 12Z TLH SOUNDING WITH INCREASED VEERING LOWEST LEVELS
BUT SPEED SHEAR NOT IMPRESSIVE. HOWEVER THIS SNAPSHOT MAY NOT
REPRESENT FUTURE CONDS. SPC NOTED THAT LOW-LEVEL CONVERGENCE HAS
MARKEDLY INCREASED LAST HOUR AHEAD OF SQUALL DUE IN PART TO INCREASG
DIVERGENCE DUE TO PROXIMITY OF H5 JET N OF CWFA. SHORT TERM PROGS
HAS SQUALL SHOULD MOVE FASTER NEXT FEW HOURS. THIS RAISES THE
CHANCES FOR SUPERCELLS AND BOW ECHOS WITH DAMAGING WINDS MAIN THREAT
THRU AFTN. CANT ELIMINATE ISOLD TORNADOES. WONT BE SURPRISED IN A
WATCH IS CONSIDERED LATER TODAY FOR AT LEAST PART OF OUR CWFA.
ZFP LUKS GOOD BUT MAY MAKE A FEW CHANGES REGARDING RAIN..WINDS TO
REFLECT SCENARIO.
&&
.MARINE...MID MORNING BUOYS SHOW 15-20 KNOTS WITH 7 FOOT SEAS WITH
HIGHER WINDS AND SEAS UPSTREAM SO SCA ALL LEGS AND INHERITED CWF
LOOK GOOD. ANY CHANGES WILL BE MINOR.
&&
.FIRE WX...NO CONCERNS TODAY BUT IN WAKE OF TONIGHTS FRONTAL
PASSAGE...AIR MASS TO NOTICEABLY DRYING THRU THE WEEKEND. FF WATCH
FOR ALL BUT IMMEDIATE COAST TOMORROW. WARNING LIKELY FOR SUNDAY.
&&
BLOCK
.PREV DISCUSSION...
230 AM EST FRI FEB 6 2004
***CORRECTED FIRE WEATHER SECTION***
.SYNOPSIS...LINE OF STRONG/SEVERE THUNDERSTORMS EXTENDS SW THROUGH
AL INTO SRN MS AHEAD OF A DEEP TROUGH OVER THE CENTRAL USA. A STRONG
JET STREAK DOWNSTREAM FROM THE TROUGH AXIS IS CURRENTLY LIFTING NE
OVER THE MID MS RIVER VALLEY TOWARDS THE GREAT LAKES...INDICATING
THAT THIS TROUGH AND THE BAND OF DEEP CONVECTION SHOULD PUSH E INTO
OUR CWFA TODAY. VAD WIND PROFILES INDICATE UP TO 50KT 0-1KM SHEAR
MAGNITUDES IN THE VICINITY OF THE POSSIBLY TORNADIC BOWING STORMS
CURRENTLY SEEN AROUND BHM.
&&
.SHORT TERM...THE ISSUE TODAY IS NOT WHETHER WE WILL HAVE RAIN...BUT
WHAT OUR SEVERE WEATHER PROSPECTS ARE. DIFFLUENT UPPER JET STRUCTURE
EVIDENT THURSDAY AFTERNOON AND EVENING OVER MS AND NRN AL IS PROGGED
BY MODELS TO DETERIORATE...IMPLYING LESS IMPRESSIVE UPPER DIVERGENCE
TODAY OVER OUR CWFA RELATIVE TO WHAT HAS OCCURRED UPSTREAM.
HOWEVER...LOW LEVEL FLOW REMAINS STRONG...WITH 0-1KM SHEAR STILL AT
OR ABOVE 30 KT OVER OUR CWFA THIS AFTERNOON. INSTABILITY WILL BE
MARGINAL. SPC ALSO FORESEES A SLIGHT RISK FOR SEVERE WEATHER OVER
OUR ENTIRE CWFA. PLEASE SEE THE SWODY1 FOR MORE INFORMATION. WE
EXPECT THE LINE OF THUNDERSTORMS TO BE PROGRESSIVE ENOUGH TO
PRECLUDE A SIGNIFICANT FLOODING THREAT.
WITH REGARDS TO ENDING PRECIPITATION TONIGHT AND SATURDAY...WENT
CLOSE TO MAV GUIDANCE. TEMPERATURES WERE A BLEND OF FWC/MET/MAV
GUIDANCE.
.LONG TERM...NO CHANGES WERE MADE.
&&
.MARINE...WILL CONTINUE SCA...AND EXPECT SCA THRESHOLDS TO BE MET OR
EXCEEDED THROUGH SATURDAY.
&&
.FIRE WEATHER...WE WILL ISSUE A FIRE WEATHER WATCH FOR SATURDAY
AFTERNOON FOR POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITIES
OVER THE INLAND AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TLH 70 46 57 29 / 90 50 00 00
PFN 67 43 55 33 / 80 30 00 00
DHN 67 41 52 30 / 80 30 00 00
ABY 67 43 54 28 / 99 40 00 00
VLD 73 48 56 30 / 80 60 10 00
CTY 75 53 60 31 / 60 60 10 00
&&
TJTHazardous weather outlook, Feb 6, 6:00 AM EST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EST FRI FEB 6 2004
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-071100-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
447 AM EST FRI FEB 6 2004
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF A COLD
FRONT. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS BEING THE
MAIN THREAT. ISOLATED TORNADOES OR WATERSPOUTS WILL ALSO BE POSSIBLE.
A SMALL CRAFT ADVISORY REMAINS IN EFFECT OVER THE COASTAL WATERS DUE
TO HIGH WINDS AND SEAS. RAINFALL IS NOT EXPECTED TO BE HEAVY OR
PERSISTENT ENOUGH TO RESULT IN SIGNIFICANT FLOODING. THE THREAT FOR
SEVERE WEATHER SHOULD EXIT THE OUTLOOK AREA BY LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SMALL CRAFT ADVISORY CONDITIONS SHOULD PERSIST THROUGH SATURDAY.
LOW AFTERNOON RELATIVE HUMIDITIES SATURDAY AND SUNDAY AFTERNOONS WILL
ENHANCE THE SPREAD OF ANY WILDFIRES THAT DEVELOP. FREEZING
TEMPERATURES SUNDAY AND MONDAY MORNINGS WILL BE POSSIBLE ACROSS MUCH
OF THE OUTLOOK AREA.
.SPOTTER CALL TO ACTION STATEMENT...
SOME OF STORMS MAY APPROACH SEVERE LIMITS LATER TODAY...AND SPOTTER
ACTIVATION MAY BE REQUIRED.
.RIP CURRENTS...
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY DUE TO STRONG ONSHORE
WINDS. THE BIGGEST THREAT WILL BE AT SOUTHWEST-FACING BEACHES.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
48-TURNAGE
In the hours before
Special weather statement, Feb 6, 2:45 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
245 PM EST FRI FEB 6 2004
FLZ014>019-026>029-034-GAZ127>131-145>148-156>161-070000-
BEN HILL GA-BERRIEN GA-BROOKS GA-COLQUITT GA-COOK GA-DECATUR GA-
DIXIE FL-FRANKLIN FL-GADSDEN FL-GRADY GA-GULF FL-IRWIN GA-
JEFFERSON FL-LAFAYETTE FL-LANIER GA-LEON FL-LIBERTY FL-LOWNDES GA-
MADISON FL-MITCHELL GA-TAYLOR FL-THOMAS GA-TIFT GA-TURNER GA-
WAKULLA FL-WORTH GA-
245 PM EST FRI FEB 6 2004
THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR PARTS OF
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND
PANHANDLE...EFFECTIVE UNTIL 700 PM EST FRIDAY EVENING (600 PM
CST FRIDAY EVENING).
THIS WATCH INCLUDES THE FOLLOWING COUNTIES:
IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH...
CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...
LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN
HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES.
IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON...
CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA...
JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE.
REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES
AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
7-TREXLER
Local storm report, Feb 6, 3:06 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
306 PM EST FRI FEB 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1217 PM TORNADO 6 NE BONIFAY 30.79N 85.68W
02/06/2004 HOLMES FL EMERGENCY MNGR
POSSIBLE TORNADO. SMALL BARN ROOF BLOWN OFF. SEVERAL
TREES TOPPED.
0935 AM TSTM WND GST 6 NE DALEVILLE 31.31N 85.71W
02/06/2004 70 MPH DALE AL OTHER FEDERAL
60 KT GUST MEASURED BY FT RUCKER MILITARY PERSONNEL
&&
WATSONThunderstorm Wind, Ben Hill
- When
- February 6, 3:06 PM EST to 3:12 PM EST
- Where
- Ben Hill County, 1 mi E of Fitzgerald
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.717, -83.233
Several trees uprooted in a cemetery on Evergreen Road just east of Fitzgerald. Several sheds and trees were blown over with some houses damaged on Delta, Camp and Brooklyn roads northeast of Fitzgerald. Reported by the Fitzgerald Herald Leader.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, February 6, 20041 death · 1 event
- Flash Flood in Alabama, February 6, 2004$150,000 · 1 event
- Flooding in Pennsylvania, February 6 to 7, 2004$85,000 · 6 events
- Winter Weather in New York, February 6, 2004$40,000 · 14 events
- Flooding in Ohio, February 6 to 7, 2004$45,000 · 8 events
- Winter Weather in Vermont, February 6, 2004$40,000 · 8 events
- Lightning Strike in Alabama, February 6, 2004$50,000 · 1 event
- Ice Storm in Pennsylvania, February 6, 200430 events
- Damaging Wind in Florida, February 6, 2004$30,000 · 50 kt wind · 1 event
- Winter Weather in New Hampshire, February 6 to 7, 200412 events
- Ice Storm in North Carolina, February 6, 2004$12,000 · 4 events
- Flash Flooding and Heavy Rain in Georgia, February 6, 20047 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385915.